Posted by Karen(steve's Mom) (22.214.171.124) on June 21, 2000 at 09:12:11:
I thought I should put steve's mom in my name as I noticed there is another Karen posting. Don't want to confuse anyone LOL. Anyway...
I called the Neurologist about Steve's chest pains and palpitations. She returned my call within 1.5 hours. She said she searched the web and couldn't find anything about chest pains or palps. She then searched Medline and found that 1% of patients taking this med will experience this side effect. Leave it to Stephen to be in the 1%.
She switched him to the syrup and lowered the dosage to 1cc 2 times a day (so 1/2 teaspoon a day) I am only going to give it to him once a day and see how it goes. He is on the last of his prednisone pills and so far has only had some shadows here and there. So we will try the syrup at 1cc a day and see what happens.
I hate him taking all this medication though. He seems to be handling the depakote alright with the exception of that one side effect. He is still very moody and has his ups and downs. I am hoping once the prednisone is done that will change as I have really wanting to stop ALL medication and see what happens kwim?
Thanks all for the information that you found for me. I basically found the same thing on my own with no mention of that side effect. Thankfully our Dr. knew where to look and was able to find that side effect. She is a great and caring doctor I think.
PFDAN for everyone I pray!
Post a Followup